Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 210, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 25, 2005, 9:13 AM CDT for Fayette County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2005, 9:13 AM CDT (14:13 UTC)
- Expired
- Sep 25, 2005, 9:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Fayette County, TN
The radar
The Memphis radar (KNQA), 41 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 9:15 AM CDT | TSTM WND GST 60 | 6 N Rossville, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 3:40 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 251413 SVRMEG TNC047-251445- /O.NEW.KMEG.SV.W.0210.050925T1413Z-050925T1445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 913 AM CDT SUN SEP 25 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN SOUTHWEST TENNESSEE * UNTIL 945 AM CDT * AT 909 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF SOMERVILLE...OR ABOUT 11 MILES NORTHEAST OF COLLIERVILLE...AND MOVING NORTH AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLISTON...OAKLAND...GALLAWAY AND BRADEN. .A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3502 8963 3500 8928 3540 8920 3540 8963 $$
1 follow-up statement
000 WWUS54 KMEG 251430 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 929 AM CDT SUN SEP 25 2005 TNC047-251445- /O.CON.KMEG.SV.W.0210.000000T0000Z-050925T1445Z/ FAYETTE TN- 929 AM CDT SUN SEP 25 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR FAYETTE COUNTY... AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOMERVILLE...OR ABOUT 21 MILES NORTHEAST OF COLLIERVILLE...MOVING NORTHEAST AT 40 MPH. A SPOTTER REPORTED AN ESTIMATED 60 MPH WIND GUST ABOUT 6 MILES NORTH OF ROSSVILLE AT 915 AM CDT. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3502 8963 3500 8928 3540 8920 3540 8963 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:15 AM CDT, 5 hours 58 minutes earlier.
Area forecast discussion, Sep 25, 3:15 AM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 315 AM CDT SUN SEP 25 2005 .DISCUSSION... TROPICAL DEPRESSION RITA IS NOW THREATENING THE MIDSOUTH WITH SEVERE WEATHER...HIGH WINDS AND FLOODING. TORNADOES AND FLASH FLOODING SEEM TO THE MOST SERIOUS THREAT TODAY. THE EYE AT 3 AM WAS AROUND HOPE AR. THE EYA SHOULD MOVE NORTHEAST TO JUST NORTHEAST OF LITTLE ROCK BY 7 PM AND ON NORTHEAST TO THE BOOTHEEL BY 7 AM MONDAY. MAIN FEEDER BAND NOW GOES UP THE MISSISSIPPI RIVER TO NEAR GREENVILLE MS AND THEN NORTH INTO EAST CENTRAL AR BEFORE CURVING INTO NORTH CENTRAL AR. THE BAND IS MOVING SLOWLY EAST. TORNADOES HAVE OCCURRED WITH THIS BAND ALONG WITH FLASH FLOODING UNDER THE TRAINING HEAVY CELLS. ANOTHER TORNADO WATCH HAS BEEN ISSUED AND WILL LAST UNTIL 1 PM DUE TO SLOW MOVEMENT OF THE STORM AND DAYTIME HEATING THAT MIGHT OCCUR FROM BREAKS IN CLOUD COVER. STRONG WINDS WITH GUSTS TO 40 MPH WILL BE COMMON OVER THE MIDSOUTH TODAY. EVEN STRONGER GUSTS COULD OCCUR NEAR HEAVIER STORMS. STORMS SHOULD TAPER OFF MONDAY AS THE TROPICAL SYSTEM MOVES TO THE NORTHEAST AND HIGH PRESSURE FILLS INTO THE AREA. && .MEG WATCHES/WARNINGS/ADVISORIES AR...TORNADO WATCH UNTIL 1 PM. FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM CDT MONDAY. WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY. MO...TORNADO WATCH UNTIL 1 PM. FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM CDT MONDAY. WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY. MS...TORNADO WATCH UNTIL 1 PM. FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM CDT MONDAY. WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY. TN...TORNADO WATCH UNTIL 1 PM. FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM CDT MONDAY. WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY. E$$
Hazardous weather outlook, Sep 24, 8:05 PM CDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 805 PM CDT SAT SEP 24 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-251100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 805 PM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS... WEST TENNESSEE...NORTH MISSISSIPPI AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT TROPICAL STORM RITA CONTINUES TO MOVE NORTHEAST ACROSS NORTHWEST LOUISIANA THIS EVENING. CONVECTIVE RAINBANDS ASSOCIATED WITH RITA WILL MOVE NORTHWESTWARD INTO THE MID-SOUTH THIS EVENING AND TONIGHT. THESE BANDS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WIND GUSTS AND POSSIBLE TORNADOES. THE GREATEST POTENTIAL FOR SEVERE WEATHER TONIGHT WILL BE WEST OF A LINE FROM HAYTI MISSOURI TO HOUSTON MISSISSIPPI. ANY THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... THE SEVERE WEATHER AND FLASH FLOODING THREAT MAY EXTEND ACROSS PORTIONS OF THE MID-SOUTH AGAIN ON SUNDAY...WITH THE GREATEST THREAT AT THIS TIME ACROSS THE SOUTHERN HALF OF THE AREA. THIS AGAIN WILL DEPEND UPON THE EVENTUAL TRACK AND FURTHER UPDATES WILL BE PROVIDED TO REFINE THE SEVERE THREAT AND FLASH FLOOD POTENTIAL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE LIKELY ACROSS PORTIONS OF THE MID-SOUTH TONIGHT AND POSSIBLE AGAIN ON SUNDAY.
In the hours before
Local storm report, Sep 25, 5:38 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
538 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG CLARKSDALE 34.20N 90.58W
09/25/2005 COAHOMA MS LAW ENFORCEMENT
LARGE TREE DOWN ON FRIARS POINT RD
&&
WERLocal storm report, Sep 25, 8:46 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
846 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG CLARKSDALE 34.20N 90.58W
09/25/2005 COAHOMA MS LAW ENFORCEMENT
LARGE TREE DOWN ON FRIARS POINT RD
0720 AM TSTM WND DMG WEST MEMPHIS 35.15N 90.18W
09/25/2005 CRITTENDEN AR LAW ENFORCEMENT
POWERLINES DOWN ON WEST JEFFERON AVE.
0730 AM TSTM WND DMG SENATOBIA 34.62N 89.97W
09/25/2005 TATE MS LAW ENFORCEMENT
TREES DOWN AROUND THE COUNTY.
0730 AM TSTM WND DMG HERNANDO 34.83N 89.99W
09/25/2005 DESOTO MS LAW ENFORCEMENT
TREES DOWN AROUND THE COUNTY.
0740 AM TSTM WND DMG 10 E DOWNTOWN MEMPHIS 35.13N 89.87W
09/25/2005 SHELBY TN NWS EMPLOYEE
INTERSTATE SIGN DAMAGED AT I-240 AND WALNUT GROVE RD.
&&
SJMLocal storm report, Sep 25, 8:54 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
854 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG CLARKSDALE 34.20N 90.58W
09/25/2005 COAHOMA MS LAW ENFORCEMENT
LARGE TREE DOWN ON FRIARS POINT RD
0645 AM TSTM WND DMG PARKIN 35.26N 90.55W
09/25/2005 CROSS AR TRAINED SPOTTER
A COUPLE OF TREES AROUND THE COUNTY.
0720 AM TSTM WND DMG WEST MEMPHIS 35.15N 90.18W
09/25/2005 CRITTENDEN AR LAW ENFORCEMENT
POWERLINES DOWN ON WEST JEFFERON AVE.
0730 AM TSTM WND DMG SENATOBIA 34.62N 89.97W
09/25/2005 TATE MS LAW ENFORCEMENT
TREES DOWN AROUND THE COUNTY.
0730 AM TSTM WND DMG HERNANDO 34.83N 89.99W
09/25/2005 DESOTO MS LAW ENFORCEMENT
TREES DOWN AROUND THE COUNTY.
0740 AM TSTM WND DMG 10 E DOWNTOWN MEMPHIS 35.13N 89.87W
09/25/2005 SHELBY TN NWS EMPLOYEE
INTERSTATE SIGN DAMAGED AT I-240 AND WALNUT GROVE RD.
&&
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 6:59 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 46 min |
| Sep 25, 7:43 AM CDT | Flash Flood Warning | MEG | Shelby | 62 min |
| Sep 25, 12:05 PM CDT | Flash Flood Warning | MEG | Madison | 115 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.